Viewing 2 reply threads
  • Author
    Posts
    • #28681
      Christie Patient
      Moderator

      As we kick off the summer season, I am thinking about ways to protect our body’s largest organ (the skin!) from sun damage. Immune-suppressing medications increase the risk of skin cancer, so it’s extra important for PF and transplant patients to use sunscreen correctly, and to wear clothing and accessories that will provide some cover. It’s important to have regular dermatology visits to check for developing skin cancers, but prevention is the first step! Check out my column this week for some tips!

      Some immunosuppressants can also make the skin thin and fragile. Prednisone particularly can cause the skin to be very delicate, and tear easily. If you are also using blood thinners, this can be a bad combination. It requires extra vigilance to avoid bumping into things that could cause nasty bruises, or even skin tears, while you are on anti-coagulants. My mom had a fall last year that resulted in skin tears along her entire forearm and had to receive wound care at the hospital for several weeks while it healed.

      Have you struggled with skin problems while on these medications? Do you have any tips to stay safe in the sun? How about ways to prevent or treat skin tears and bruises? Please share your suggestions in the comments.

    • #28718
      Frank Copeland
      Participant

      I’ve been on OFEV for over a year now and while it is not an immunosuppressant, I have noticed that my skin seems to be less elastic than before.

      I am wondering if the collagen reducing properties of OFEV may be at play here?

    • #28735
      John Penn
      Participant

      @christie-patient

      I have been on Esbriet for 3 1/2 years and notice my skin is much more sensitive to sun exposure and the elasticity appears to be much worse.  Seem to get many little bumps and small rashes.  I have had a Basel carcinoma removed a few years ago and am seeing a dermatologist now.

Viewing 2 reply threads
  • You must be logged in to reply to this topic.

©2022 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account